MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL INC. IMPEDE EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL INC. IMPEDE EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-07
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
The reported date of the event is (b)(6) 2021, although the initial procedure took place on (b)(6) 2021.On (b)(6) 2021, a 2-debranch tevar was being performed and an imp-10 and imp-07 was used to embolize the left subclavian artery (lsca) at the same time.The imp-10 was introduced into the body first, followed by the imp-07 in parallel; both devices were reported to be delivered into the target site.The operation was completed, although it was not confirmed at the time that embolization of the lsca was achieved with the imp-10 device.On (b)(6) 2021, during the post-operative examination using contrast-enhanced computed tomography, a type ii endoleak was found at the lsca.On (b)(6) 2021, an operation was performed to treat the type ii endoleak found during the post-operative examination using additional non-smm embolic coil devices (3 interlock coils from boston scientific).These devices were deployed to the lsca from the vicinity of the impede embolization plugs, using an impress 5fr diagnostic catheter from merit medical.It was confirmed that the interlock coils were delivered, complete embolization was achieved, the type ii endoleak had disappeared, and the operation was completed.This event did not result in any harm to the patient.
 
Additional Manufacturer Narrative
The impede embolization plug was used to treat the left subclavian artery during a 2-debranch tevar.A review of the lot history record and accompanying lot release report identified no quality issues related to device performance.A definitive root cause cannot be established at this time based off of the information provided by the complainant as well as that the plug was unable to be returned as it was implanted in the patient.
 
Additional Manufacturer Narrative
The original form 3500a that was submitted for mfr report #: 3013353964-2022-00001 mistakenly identified only one of the two suspected medical devices (i.E., imp-10) involved with this case.This form 3500a is being submitted as a correction to the original form 3500a to include the device information for the second suspected medical device (i.E., imp-07) associated with this case.
 
Event or Problem Description
The reported date of the event is 13-dec-2021, although the initial procedure took place on (b)(6) 2021.On (b)(6) 2021, a 2-debranch tevar was being performed and an imp-10 and imp-07 was used to embolize the left subclavian artery (lsca) at the same time.The imp-10 was introduced into the body first, followed by the imp-07 in parallel; both devices were reported to be delivered into the target site.The operation was completed, although it was not confirmed at the time that embolization of the lsca was achieved with both imp-10 & imp-07 devices.On (b)(6) 2021, during the post-operative examination using contrast-enhanced computed tomography, a type ii endoleak was found at the lsca.On (b)(6) 2021, an operation was performed to treat the type ii endoleak found during the post-operative examination using additional non-smm embolic coil devices (3 interlock coils from boston scientific).These devices were deployed to the lsca from the vicinity of the impede embolization plugs, using an impress 5fr diagnostic catheter from merit medical.It was confirmed that the interlock coils were delivered, complete embolization was achieved, the type ii endoleak had disappeared, and the operation was completed.This event did not result in any harm to the patient.

Brand Name
IMPEDE EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL INC.
807 aldo ave.
suite 109
santa clara CA 95054 2252
Manufacturer (Section G)
SHAPE MEMORY MEDICAL INC.
807 aldo ave.
suite 109
santa clara CA 95054 2252
Manufacturer Contact
meghan reu
807 aldo ave.
suite 109
santa clara, CA 95054-2252
MDR Report Key13311458
Report Number3013353964-2022-00001
Device Sequence Number14685964
Product Code KRD
UDI-Device Identifier00810041650016
UDI-Public00810041650016
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/20/2021
Device Model NumberIMP-07
Device Catalogue NumberIMP-10
Device Lot NumberF19121201
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer12/22/2021
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date05/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age86 YR
Patient SexMale
Patient Weight72 KG
Patient EthnicityNon Hispanic
Patient RaceAsian